Hail, Pawnee
- When
- April 6, 9:10 PM CST
- Where
- Pawnee County, 4 mi N of Pawnee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.388, -96.800
Isolated thunderstorms affected portions of Northeast Oklahoma, some of which produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms affected portions of Northeast Oklahoma, some of which produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 6, 8:39 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT TUE APR 6 2010 .DISCUSSION... RADAR SHOWS COLD FRONT APPROACHING OSAGE COUNTY. LINE OF STORMS HAS FORMED TO THE WEST AND NORTHWEST OF TULSA WITH THE FRONT APPROACHING IT. THESE STORMS COULD VERY WELL PROGRESS SOUTHEAST ACROSS THE AREA AS THE SEVERE THUNDERSTORM WATCH SUGGESTS. HAVE ADJUSTED THE POPS SLIGHTLY WITH AN INCREASE TO THE NORTHWEST OF TULSA THIS EVENING AND TO THE SOUTHEAST AFTER MIDNIGHT. FURTHER ADJUSTMENTS WITH A POSSIBLE UPTICK IN POPS AGAIN LATER TONIGHT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CDT TUE APR 6 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 PM CDT TUE APR 6 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...MAINLY NORTH AND WEST OF TULSA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 9 PM. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=38. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A VERY DYNAMIC UPPER LEVEL SYSTEM AND ITS ASSOCIATED DRY LINE AND COLD FRONT WILL MOVE INTO EASTERN OKLAHOMA TONIGHT. STRONG SOUTH WINDS HAVE OCCURRED AHEAD OF THE SYSTEM TODAY AND WILL LAST INTO THE EARLY EVENING HOURS. THESE SOUTH WINDS...WARM TEMPERATURES AND DRY VEGETATION HAVE RESULTED IN AN INCREASED FIRE DANGER. AS THE DRY LINE IS OVERTAKEN BY THE COLD FRONT THIS EVENING THUNDERSTORMS WILL FORM TO THE WEST OF THE AREA THIS EVENING. A LARGE CAP EXISTS OVER THE AREA SO THUNDERSTORMS ARE NOT VERY LIKELY UNTIL THE FRONT ARRIVES. WHEN THUNDERSTORMS FORM THEY WILL LIKELY BECOME SEVERE. GIVE SOME AND INSTABILITY AND SHEAR TORNADOES WILL BE POSSIBLE. THE MOST LIKELY PLACE FOR A TORNADO WOULD BE NORTH AND WEST OF TULSA. AS THE NIGHT PROGRESSES A SCATTERED TO BROKEN LINE OF THUNDERSTORMS WILL LIKELY OCCUR. THE BEST TIMING FOR THIS TO HAPPEN WOULD BE LATE EVENING TO THE OVERNIGHT HOURS. IN THIS TIME FRAME HAIL AND STRONG WINDS WOULD BE THE MAIN RISKS. THE COLD FRONT WILL NOT REACH NORTHWEST ARKANSAS BEFORE MORNING SO THAT WILL BE THE LEAST LIKELY AREA FOR SEVERE THUNERSTORMS TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH THE COLD FRONT OVER EASTERN PARTS OF THE AREA WEDNESDAY MORNING...THE SEVERE THUNDERSTORM RISK WILL CONTINUE FOR THOSE AREAS AHEAD OF THE FRONT. THE COLD FRONT WILL EXIT THE AREA AROUND NOON. AFTER THAT THE REMAINDER OF THE UPCOMING WEEK WILL BE DRY. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT TUE APR 6 2010
OKZ054-070215-
OSAGE OK-
851 PM CDT TUE APR 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 851 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHIDLER...
MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SHIDLER...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9650 3700 9628 3699 9628 3671 9663
3680 9676 3686 9676 3701 9660 3700 9651
TIME...MOT...LOC 0151Z 222DEG 50KT 3683 9663The Tulsa radar (KINX), 113 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
7 thunderstorm wind, 4 hail. Local standard time, as filed.
Wind gusts to 60 miles per hour were reported.
Emergency Management estimated 60 mile per hour thunderstorm wind gusts.
Thunderstorm wind gusts to 65 miles per hour were estimated by the broadcast media.
Thunderstorm wind gusts to 60 mph were estimated by the broadcast media.
Strong thunderstorm wind gusts damaged trees.
An amateur radio operator measured 61 mile per hour thunderstorm wind gusts.
Strong thunderstorm winds blew down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221383, 221384, 221385, 221386, 221388, 221389, 221392, 221393, 221394, 221395, 221397.